ISSN 1941-5923

Logo



Get your full text copy in PDF

Nephrotic syndrome associated with gemcitabine use in a patient with ovarian cancer

Alper Ata, Iclal Gürses, Ahmet Kıykım, Ali Arıcan

Am J Case Rep 2012; 13:268-270

DOI: 10.12659/AJCR.883583


Background:    Here we present a patient who developed nephrotic syndrome associated with gemcitabine use.
    Case Report:    Gemcitabine therapy was initiated following tumor recurrence in a patient with ovarian cancer, who was previously treated twice with carboplatin and paclitaxel. Radiological findings waned and tumor marker concentrations decreased after gemcitabine treatment. However, edema and ascites development was observed on the fifth treatment cycle. Laboratory results revealed increased blood urea nitrogen and creatinine levels, decreased serum albumin concentrations, and increased 24-hour urinary protein excretion. Renal biopsy findings were compatible with membranous glomerulonephritis. Gemcitabine administration was stopped and the cyclophosphamide and steroid therapy were initiated. The symptoms and findings disappeared after the cessation of gemcitabine and immunosuppressive treatment.
    Conclusions:    Gemcitabine treatment may be associated with proteinuria to the extent of nephrotic syndrome.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree